Keppra side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

DBG
Regular Member


Date Joined Sep 2004
Total Posts : 235
   Posted 8/18/2006 9:21 AM (GMT -7)   
Hi everyone.  Been so long since I've posted or even been on the forum.  I hang out around the MS forum now. 
about 6 years ago I tried Keppra but had horrible itching right after starting it.  My new neuro talked me into trying it again and so far no itching.  I do however seem to have muscle pain and weakness not associated with my MS.  Anyone else have this?  Also please let me know about any hair loss you may have had.  Tracy I know you had a little in the beginning.  Did it persist or did it go away?
Thanks for the input.
Christine

DBG
Regular Member


Date Joined Sep 2004
Total Posts : 235
   Posted 8/19/2006 7:01 PM (GMT -7)   

Oh this means you DO still love me!  Sorry I haven't popped in to check on you and Miss Daisy.  You are both in my heart all the time. 

Christine



syzygy
New Member


Date Joined Apr 2006
Total Posts : 3
   Posted 8/21/2006 9:19 PM (GMT -7)   
:-)  Of all of the anti seizure meds I've been on, Keppra is the one with the fewest side effects for me.  Been through Depakote, Neurontin, Tegretol, Lamictal, Trileptal, Topomax, all having pretty bad side effects to me.  I take Zonegran and Keppra and don't notice anything.

DBG
Regular Member


Date Joined Sep 2004
Total Posts : 235
   Posted 8/22/2006 10:28 AM (GMT -7)   

I agree with Keppra being the most tolerable as far as AED's go.  I've been on these meds for a few decades and been on them all except for Felbatol and Keppra seems to have the least side effects.  I hope the hair loss and muscle weakness subside because this is a med I won't mind staying on. 

Also, anyone have appetite loss with Keppra?  I thought I'd read it caused weight gain and for me it feels like I don't want to eat.

 


Rogue
Regular Member


Date Joined Aug 2006
Total Posts : 65
   Posted 8/23/2006 11:11 AM (GMT -7)   
Keppra's side effects with me were poor appetite, weight loss, and insomnia. I didn't take it long enough to find out if they would go away.
~Heidi Hope~
 
 
"For I know the plans I have for you", says the Lord.  "Plans to prosper you and not to harm you.  Plans to give you Hope & a Future."
Jeremiah 29:11


Daisy9980
Veteran Member


Date Joined Sep 2004
Total Posts : 775
   Posted 8/25/2006 1:43 AM (GMT -7)   
Hi GIRLFRIEND!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!
Why didn't you email me also?? LOL
Okay well I had just a horrible adjustment period to my meds and DX. But I don't find anything different with my appetite now a days. No more hair loss or insomnia........though I am up now I think it is due to the root canal I had this morning. I am so glad they talked you into this agian. What doseage? I think you will do well on this. Initally I did have the weak legs and coordination, it all went away though. Best of luck email me luv Tracy
 Dx'ed Seizure Disorder 8/04
 LPN
 :)


ianimp
New Member


Date Joined Jul 2011
Total Posts : 6
   Posted 7/27/2011 9:06 PM (GMT -7)   
I was put on Keppra as an adjunct seizure control medicine and it has killed, lacerated, macerated my appetite.  I have to force myself to eat, I'd rather munch all day but that isn't healthy.  I'm skinny as it is and this makes it worse.  But, it works well, in additon to my Lamictal.

blackbetty
New Member


Date Joined Jul 2011
Total Posts : 2
   Posted 7/28/2011 2:52 AM (GMT -7)   
i was immediately put on keppra after the second seizre of 3 that i had within 3 months...it completely destroyed me, memory loss, drowsieness, totally changed me and made me much less of a person... if im honest i still feel like i'm recovering from them and i stopped taking them 3 months ago...it was bang in the middle of my a level exams aswell which really wasn't ideal!

Brendo
New Member


Date Joined Sep 2011
Total Posts : 7
   Posted 9/5/2011 4:47 AM (GMT -7)   
I was put on keppra after epilim by itself failed & made me have my 2nd ever seizure 7 months after my 1st ever seizure in life (i told the doctor i didn't want to start meds), it was less than 1 month into my cycle than i started having regular seizures so my neuro made a cocktail of epilim/topamax for me which made me have seizures weekly and gave me severe eye pain so i stopped the topamax and started keppra/epilim than the fun begain, insomnia/rage/depression/hallacinations & loss of appitite, then when the suicidle stage came i was admitted to hospital under supervision to ease off all the meds immediatly, in the 11 days i was there i had over 50 seizures, for the last year off meds i avg 1 seizure a month but due to recent surgery my new neuroligist started me on meds, this time i'm on tregatol 20 days in i've had 2 seizures and atm not feeling the greatest so meds arnt doing much good for me overall i must say

saadbell
New Member


Date Joined Sep 2011
Total Posts : 4
   Posted 9/9/2011 9:28 AM (GMT -7)   
I also have MS and a primary brain tumor and have trouble with seizures. I started out on Gabapentin and than he added the keppra, but my moods went south, so that is when the fun started he put me on dilantin and all hell brook lose. I thought I had dark thoughts on keppra but for some reason I can't handle dilantin. I went right back on keprra and we upped the gabapentin, and now he has another one he is giving me and I heard something about FDA and heart problems, oh yea can't wait for that to come. I haven't been seizure free for a year now while on meds. Has anyone had troubles with dilantin?

Roni
Veteran Member


Date Joined May 2003
Total Posts : 2480
   Posted 9/9/2011 11:27 AM (GMT -7)   
saadbell, I wouldn't worry about all the side effects that you hear about, because there could be certain complications or genes, etc, that predispose certain people. If your doc or pharmacist have your health history, they should be able to tell you which side effects are at risk to you.

Take care!
Co-Moderator for Crohn's Disease and Epilepsy forums.
Crohn's Disease since the 1990s.
Close family member has had epilepsy for more than 45 years.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 11:55 AM (GMT -7)
There are a total of 2,733,060 posts in 301,078 threads.
View Active Threads


Who's Online
This forum has 151233 registered members. Please welcome our newest member, Blazenky.
350 Guest(s), 12 Registered Member(s) are currently online.  Details
Blazenky, ArtAngel, mrs. george, Tick41, Huddie, Tudpock18, iho, omar brarou, JackH, hatter15, iPoop, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer